Celexa/citalopram users

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 5/27/2009 5:06 PM (GMT -7)   
I'm on day 3 of taking 10mg of celexa. So far, no terrible side effects. The only things I am experiencing are a bit of fidgetiness, dizziness and disorientation.  I am also finding it a bit hard to focus on tasks. Probably becaue I also feel sedated. I know it makes no sense..fidgety and sedated feeling...but it's true. I also have no appetite. I can barely choke down food without feeling overly full. I"m trying to snack on granola before going to the gym so I have some energy to spare!
 
I'm also constantly obsessed with the fear of weight gain and loss of libido and/or anorgasmia. It's driving me nuts, but I know it varies from person to person.
 
So far, though, this is a much better experience than other a/ds I have taken. Much much milder side effects!
 
Anyone taken celexa/citalopram that can shed some input and advice??
 
Thanks!

Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 5/27/2009 9:47 PM (GMT -7)   
Sorry, I can't help with those meds. Just wanted to say, "hang in there." Sounds like you're on the road to feeling better. Others will come on that can help. Good luck!
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"The part can never be well unless the whole is well." Plato


dysthymia
Regular Member


Date Joined Aug 2008
Total Posts : 79
   Posted 5/28/2009 1:07 AM (GMT -7)   
Hi, I've been on Celexa for a long time now(currently on 60mg daily,which is the maximum dose). I haven't had any adverse effects from it; as far as weight gain goes, I do sometimes put on weight when I'm in a very low phase(tend to comfort-eat),but once I start going to the gym again,and watching what I eat, I lose weight OK.
As far as the sexual dysfunction aspect, I've actually found my sex-life has improved---I gather some folk are lucky enough to experience this on Celexa,though others do have the problems you mentioned. The anorgasmia thing is a very frustrating business,and I had that with some of the other anti-depressants I've had over the decades,especially Paxil. I hope things work out for you.If Celexa does affect your sexual life adversely,there are lots of other meds which maybe won't. Hope you feel able to discuss this with your doctor if it's a problem.
It's great that you're going to the gym. I always feel better for it. Let us know how things are going,and if there's anything else I can help you with.

ad1
Regular Member


Date Joined Dec 2008
Total Posts : 75
   Posted 5/28/2009 7:27 AM (GMT -7)   
Hi, I am on citalopram. I was on 20mg originally and it took about 6-8 weeks to really take effect. It was upped to 40 but I had some side effects and there was no real change from 20 anyway so I'm back on 20 now. I think it has helped my mood but unfortunately it cant change my circumstances! Gotta do that myself.. anyway, good luck!

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 5/28/2009 9:55 AM (GMT -7)   

Thanks everyone. I am hanging in there. I actually feel better today. The first few days the meds made my anxiety increase, so I took .25- .5 mg of klonopin in the morning to keep from having a panic attack at work. That made me pretty sedated.  Today, I felt much better so I didn't take any klonopin. I am supposed to up my dosage to 20mg this weekend.

Dysthymia - thanks for the encouragement re the weight thing. When I've been on a/ds before I would put on weight. Not anything terrible - like 10 pounds or so - but enough to be bothersome. In hindsight, I wonder if it wasn't because I was eating differently and wasn't as conscientious about working out. I gave up red meat, dairy, high fatty foods, desserts, processed foods, etc. I also go to the gym 4-5 days a week now and do cycling classes, weight training, kickboxing, yoga, etc. I'm in the best shape I've ever been in is why I am worried about weight gain. All that hard work...but I suppose if I maintain my workout schedule and continue to eat right I'll be okay. As for the sexual dysfunction - Effexor killed my libido. That is why I was concerned now.

Guess I just have to stop trying to control everything and just see what happens ;)


dysthymia
Regular Member


Date Joined Aug 2008
Total Posts : 79
   Posted 6/2/2009 12:36 AM (GMT -7)   
Hi again,glad to hear you are doing a little better.That's a great regime you've got going,and I hope you will feel mentally well enough to continue. Get the endorphins flowing! Always improves my mental state.In the past,I've sometimes been too anxious to leave the house to go to the gym,so that,combined with craving for carbohydrates, I put on weight.I've got a treadmill and exercise bike at home now,so I hope I'll avoid weight gain in the future,no matter how low I get.That's the plan,anyway!
I know what you mean about wanting to control everything---it can feel like you're at the mercy of your illness,at times.Just have to try and go with the flow for a while.
Effexor messed with my sex-life too,so it's understandable that you are apprehensive about another med doing the same.I hope you'll be as fortunate with Celexa as I have. Good luck! Keep us posted!

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/2/2009 9:28 AM (GMT -7)   
Thank you so much for the encouragement. I need all I can get right now to stay with the celexa. I"m feeling pretty rotten today. It's my third day taking 20mg. I have awful nausea and the loose stools are back. I'm trying to concentrate at work, but my tum hurts. Did you experience any side effects like this? How long before they go away? I'm concerned that the med is negatively impacting my IBS, which may or may not go away with time. Otherwise, my moods are consistently stable and that "edge" is gone. I definitely don't feel as wound up, but I would rather be at home in bed than trying to gut it out at work today. Bleh.

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 6/2/2009 11:00 AM (GMT -7)   

I started Celexa almost 4 weeks ago.  At first I felt mildly nauseaous all the time, I learned that you have to eat a little something even if you do not feel like it.  I take my med at night about 7:30, it helps me sleep and the tummy thing is only bad for a little while in the morning, but all of that is getting better and better everyday.  My anxiety did worsen for the first 2 1/2 weeks I was on the med, but now that is getting better too.  I still think I could feel a bit better, but my good support group in the depression forum assure me that it takes 4 -6 weeks before you really feel the good effects.  I have wanted to give up so many times, but I have made myself see this through and give the medicine time to work.  My sex life was in the cellar anyway and I actually think Celexa is improving that, for which my loving husband is very thankful ha ha ha ha.....I have not gained any weight but this med makes the thought of having a beer or anything sweet undesireable, so I have actually lost some tummy fat.

We will both hang in there together.  I feel I am just about to turn a corner and you will get there soon.  I am the most impatient person in the world, but I have to say, we must be patient.  I think this is a good med for anxiety and depression and I also have ptsd.

 

Gem turn


dysthymia
Regular Member


Date Joined Aug 2008
Total Posts : 79
   Posted 6/2/2009 11:22 AM (GMT -7)   
Hello there,
Wow,you're at WORK,with all this going on? Hope you don't do a stressful job! The loose stools problem----I know this can be difficult when you increase the dose of Celexa,and the same can apply when you decrease it; I've found that this goes away after a couple of weeks. Your situation is a bit different because of the IBS---you may not know for a while whether it's the Celexa that's responsible or not. I found that the nausea soon wore off too. See how you get on.The fact that your mood seems more stable is good news. I hope that if you hang on in there,the physical stuff will settle down,and you'll be able to enjoy renewed mental health.
It's always difficult when you start on a new med,and don't know whether you're getting side effects,or whether it's symptoms of anxiety,or what.
Hope to hear things are improving for you.

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/2/2009 11:23 AM (GMT -7)   
Thanks so much Gem! Positive feedback is what I need right now! Glad to hear you are seeing some improvement. 4-6 weeks does seem like such a long time to wait, but given how long I've been suffering from anxiety, it's really a drop in the bucket. I have to maintain that perspective! I'll keep you posted on my progess and hope you will let me know how you are doing, too. Thanks again.

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/2/2009 12:13 PM (GMT -7)   
Yes, I am at work dealing with all this. It's okay. I've dealt with far worse with my IBS and had to work through every miserable day of it. I'm an attorney, so my job can be pretty darn stressful at times. It definitely feeds my anxiety.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:35 AM (GMT -7)
There are a total of 2,732,494 posts in 301,027 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
287 Guest(s), 8 Registered Member(s) are currently online.  Details
John_TX, Bucko, Huddie, Faustmann, Buzzlymeyear, Traveler, trumpet123, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer